Alert archive / New York / Small Craft Advisories in 2010

Small Craft Advisory 26, NWS Buffalo, NY

March 21, 2010

NWS Buffalo, NY issued this small craft advisory at Mar 21, 2010, 3:58 PM EDT. It took effect at Mar 22, 2010, 11:00 AM EDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2010, 3:58 PM EDT (19:58 UTC)
In effect from
Mar 22, 2010, 11:00 AM EDT
Expired
Mar 23, 2010, 4:00 PM EDT
In force
29 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WHUS71 KBUF 211958
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
358 PM EDT SUN MAR 21 2010


LEZ040-041-220400-
/O.NEW.KBUF.SC.Y.0026.100322T1200Z-100323T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
358 PM EDT SUN MAR 21 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM MONDAY TO 2 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM MONDAY TO 2 AM EDT
TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042>044-220400-
/O.NEW.KBUF.SC.Y.0026.100322T1800Z-100323T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
358 PM EDT SUN MAR 21 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM MONDAY TO 2 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 2 AM EDT
TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
8 follow-up statements
249 
WHUS71 KBUF 220132
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
932 PM EDT SUN MAR 21 2010

LOZ042>044-220945-
/O.EXT.KBUF.SC.Y.0026.100322T1800Z-100323T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
932 PM EDT SUN MAR 21 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM MONDAY TO 8 AM
EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 PM MONDAY TO
8 AM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-220945-
/O.CON.KBUF.SC.Y.0026.100322T1200Z-100323T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
932 PM EDT SUN MAR 21 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM MONDAY TO
2 AM EDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM MONDAY TO 2 AM
EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
566 
WHUS71 KBUF 220741
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
341 AM EDT MON MAR 22 2010

LEZ040-041-221545-
/O.EXT.KBUF.SC.Y.0026.100322T1500Z-100323T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
341 AM EDT MON MAR 22 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO
2 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING
TO 2 AM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042>044-221545-
/O.EXT.KBUF.SC.Y.0026.100322T1800Z-100323T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
341 AM EDT MON MAR 22 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 PM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 PM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
218 
WHUS71 KBUF 221343
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
943 AM EDT MON MAR 22 2010

LEZ040-041-222145-
/O.CON.KBUF.SC.Y.0026.100322T1500Z-100323T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
943 AM EDT MON MAR 22 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042>044-222145-
/O.CON.KBUF.SC.Y.0026.100322T1800Z-100323T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
943 AM EDT MON MAR 22 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 PM EDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 2 PM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
464 
WHUS71 KBUF 221952
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
352 PM EDT MON MAR 22 2010

LEZ040-041-230400-
/O.CON.KBUF.SC.Y.0026.000000T0000Z-100323T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
352 PM EDT MON MAR 22 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042>044-230400-
/O.CON.KBUF.SC.Y.0026.000000T0000Z-100323T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
352 PM EDT MON MAR 22 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
042 
WHUS71 KBUF 230158
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
958 PM EDT MON MAR 22 2010

LEZ040-041-230600-
/O.CON.KBUF.SC.Y.0026.000000T0000Z-100323T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
958 PM EDT MON MAR 22 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042>044-231000-
/O.CON.KBUF.SC.Y.0026.000000T0000Z-100323T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
958 PM EDT MON MAR 22 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE
506 
WHUS71 KBUF 230723
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
323 AM EDT TUE MAR 23 2010

LOZ042>044-231530-
/O.EXT.KBUF.SC.Y.0026.000000T0000Z-100323T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
323 AM EDT TUE MAR 23 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
040 
WHUS71 KBUF 231337
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
937 AM EDT TUE MAR 23 2010

LOZ042>044-232000-
/O.CON.KBUF.SC.Y.0026.000000T0000Z-100323T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
937 AM EDT TUE MAR 23 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
421 
WHUS71 KBUF 232000
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
400 PM EDT TUE MAR 23 2010


LOZ042>044-232100-
/O.EXP.KBUF.SC.Y.0026.000000T0000Z-100323T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
400 PM EDT TUE MAR 23 2010

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 


$$

SAGE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 21, 3:57 PM EDT, 1 minute earlier.

Area forecast discussion, Mar 21, 3:57 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
357 PM EDT SUN MAR 21 2010

.SYNOPSIS...
LIMITED MOISTURE WILL CONTINUE TONIGHT BETWEEN HIGH PRESSURE
EXTENDING FROM QUEBEC TO THE CENTRAL GREAT LAKES AND A STATIONARY
FRONT OVER PENNSYLVANIA. A MORE WIDESPREAD RAIN WILL SPREAD NORTH
ACROSS THE AREA MONDAY AND TUESDAY AS AN AREA OF LOW PRESSURE MOVES
EAST ACROSS THE OHIO VALLEY AND MID ATLANTIC STATES TUESDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
AT 300 PM...LATEST VISIBLE SATELLITE SHOWS IMPROVING CONDITIONS
ACROSS THE REGION...WITH MOSTLY SUNNY SKIES SOUTH OF I-90...WITH
UPSTREAM LOW CLOUDS BOTH LIFTING NORTH AND SCATTERING OUT
UPSTREAM...EXPECT A PERIOD OF PARTLY TO MOSTLY CLEAR CONDITIONS
EARLY THIS EVENING.

FOR TONIGHT...THE MAIN PLAYER WILL CONTINUE TO BE A NEARLY
STATIONARY FRONTAL BOUNDARY WHICH WILL REMAIN NEAR THE REGION. MOST
MODELS (NAM/GEM/RUC) HOLD OFF PRECIPITATION UNTIL AFTER 06Z...WITH
THE GFS A NOTABLE EXCEPTION IN AN EARLIER ONSET...AND HIGHER QPFS
THAN THE ABOVE MENTIONED MODELS. WHILE MODELS AGREE A FAIRLY SHARP
850 MB GRADIENT WILL EXIST ACROSS THE REGION OVERNIGHT...FEEL
CURRENT SATELLITE TRENDS TEND TO SUPPORT THE NAM CONSENSUS...SO LEAN
AWAY FROM THE HIGHER QPFS AND POPS OF THE GFS...THOUGH NOT
DISCOUNTING COMPLETELY. DO EVENTUALLY EXPECT RAIN SHOWERS TO DEVELOP
ALONG THE BOUNDARY ACROSS THE SOUTHERN TIER LATE
TONIGHT...SUPPORTING LIKELY POPS. MAY SEE THIS SNEAK NORTH INTO
BUFFALO AND ROCHESTER LATE...THOUGH IT WILL LIKELY HOLD OFF UNTIL
MONDAY MORNING.

AT ANY RATE...THERE IS A STRONG MODEL CONSENSUS THAT PRECIPITATION
WILL MOVE INTO THE REGION MONDAY. LOW PRESSURE WILL LIFT FROM THE
TENNESSEE VALLEY...FORCING MOISTURE ACROSS THE FRONTAL BOUNDARY. THE
COMBINATION WILL RESULT IN RAIN ACROSS THE MAJORITY OF THE
CWA...THOUGH THE NORTH COUNTRY WILL BE NORTH OF THE FRONT...ALSO
PLACING IT ON THE NORTHERN FRINGE OF PRECIPITATION WITH THE LATEST
START TIME.

QPF FORECASTS...HOWEVER...DO VARY WITH THIS. THERE IS AN ELEVATED
CONVECTIVE NATURE TO THIS...WITH THE NAM FORECASTING A NEAR MOIST
ADIABATIC SOUNDING ABOVE THE INVERSION. THE RESULT IS THE NAM
FORECASTS PATCHES OF GRID SCALE CONVECTION. EXPECT SOME DECENT
RAINFALL RATES IN SPOTS...BUT HAVE VERY LOW CONFIDENCE IN THE EXACT
PLACEMENT OF THESE OR THE NAM/S ABILITY TO FORECAST THEM. SO USE A
GFS/NAM/GEM BLEND FOR QPF...BUT SMOOTH OUT QPF BULLS EYES. THE RESULT
IS A FORECAST OF .25 TO .50 INCHES OF RAIN IN SOUTHERN
SECTIONS...WITH LESS THAN A QUARTER INCH NORTH OF I-90.

OTHERWISE...EXPECT NW WINDS TO PICK UP DURING THE DAY...ESPECIALLY
NORTH OF BUFFALO-ROCHESTER...WHERE THE NORTHEAST FLOW SHOULD BE
ENHANCED BETWEEN THE LAKES. WINDS SHOULD GENERALLY RUN 15 TO 25 MPH
IN THESE LOCATIONS...WITH GUSTS TO 30 MPH. IN ADDITION TO THE
WIND...FEEL THE COMBINATION OF CLOUDS AND RAIN WILL CAUSE
TEMPERATURES TO STRUGGLE TO RISE...WITH RAW MODEL DATA FAVORED OVER
MOS. MOS APPEARS SEVERAL DEGREES TOO WARM...WITH A HISTORY OF THIS
IN A NE FLOW UNDERNEATH A WARM LAYER. THE RESULT WILL BE A RATHER
RAW DAY...WITH WIND AND COLD RAIN...A SHARP CONTRAST TO THE NICE
WEATHER DURING MUCH OF THE PAST WEEK.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
LOW PRESSURE IS EXPECTED TO MOVE EAST ACROSS SOUTHERN PENNSYLVANIA
MONDAY NIGHT TO NEAR NEW YORK CITY TUESDAY AFTERNOON AND THEN TO OFF
THE MAINE COAST BY WEDNESDAY MORNING.

STILL LOOKS LIKE STEADY RAIN WILL FALL ACROSS THE CWA MONDAY NIGHT
INTO TUESDAY MORNING WHEN INCREASING UPPER LEVEL DIFFLUENCE AHEAD OF
THE DEEP UPPER LEVEL LOW WILL ENHANCE LARGE SCALE LIFT ACROSS NEW
YORK STATE. A SOUTHEAST FLOW OF ABUNDANT ATLANTIC MOISTURE WILL
FEED NORTHWEST AROUND THE TOP OF THE SFC LOW. IN TERMS OF QPF...THE
LATEST HPC GUIDANCE INDICATES A GENERAL 0.50 TO 0.85 INCH OF RAIN
ACROSS OUR AREAS FROM THE GENESEE VALLEY AND AROUND AN INCH OR SO
FOR AREAS FURTHER TO THE EAST WITH THE HEAVIEST ACROSS THE NORTH
COUNTRY AND EASTERN FINGER LAKES.

EXPECT THE STEADIEST RAIN TO TAPER OFF GRADUALLY FROM WEST TO EAST
LATER TUESDAY AND TUESDAY NIGHT AS THE MAIN CENTER OF THE LOW SHIFTS
EAST TO OFF THE MAINE COAST. THE MODELS STILL SUGGEST THAT
TEMPERATURES ALOFT WILL GET COLD ENOUGH TUESDAY NIGHT TO SUPPORT THE
RAIN SHOWERS MIXING WITH OR CHANGING TO SNOW SHOWERS ACROSS THE
NORTH COUNTRY.

DRIER AIR ADVECTING IN BEHIND THE DEPARTING LOW WILL BRING MAINLY
DRY CONDITIONS ON WEDNESDAY WITH SLIGHTLY ABOVE AVERAGE
TEMPERATURES.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WEDNESDAY NIGHT...ECMWF/GFS SHOW A COLD FRONT WITH VERY LIMITED
MOISTURE DROPPING SE ACROSS THE REGION IN THE EVENING. MEANWHILE A
SHORT WAVE IS ALSO MOVING EAST ACROSS QUEBEC. AT THIS POINT THE
MOISTURE IS SO LIMITED WILL GO WITH HPC AND ONLY MENTION SLGT CHC
POPS IN THE GRIDS EAST OF LAKE ONTARIO IN THE EVENING.

THURSDAY, HIGH PRESSURE SHOULD BRING A MOSTLY SUNNY DAY WITH HIGHS
45 TO 50. A MORE SIGNIFICANT COLD FRONT IS FORECAST TO CROSS THE
AREA THURSDAY NIGHT WHILE LOW PRESSURE MOVES EAST ACROSS QUEBEC, BUT
AGAIN THE MOISTURE IS LIMITED. THE LATEST ECMWF IS STILL NOT AS COLD
AS THE GFS (-8 TO -13C AT 850MB VS -12C TO -20C BY 12Z FRIDAY). IF
IT ENDS UP BEING AS COLD AS THE GFS WILL HAVE TO WORRY ABOUT SOME LK
ENHANCEMENT SOUTH OF THE LAKES, ESPECIALLY LAKE ONTARIO, BUT WITH A
NORTHERLY FLOW THE FETCH WILL BE SHORT. AT THIS TIME WILL ONLY GO
WITH SLGT CHC POPS FOR SNOW SHOWERS OVER MUCH OF THE REGION BUT CHC
POPS ACROSS THE NORTH COUNTRY, WHERE THERE IS BETTER DYNAMICS CLOSER
TO THE LOW. EXPECT LOWS THU NGT BETWEEN 25 AND 30, BUT 20 TO 25
NORTH COUNTRY.

ON FRIDAY, VERY CHILLY HIGH PRESSURE OVER QUEBEC BUILDS SOUTH INTO
THE REGION FROM THE UPPER LAKES. WILL LEAVE IN SLIGHT CHANCE POPS
FROM THE FINGER LAKES WESTWARD AS A COLD NORTHERLY UPSLOPE FLOW
SOUTH OF LAKE ONTARIO MAY GENERATE AN ISOLATED RAIN OR WET SNOW
SHOWER. EXPECT HIGHS TO BE SOME 10 DEGREES BELOW NORMAL LEVELS WITH
TEMPS IN THE 30S, EVEN SOME UPPER 20S OVER PORTIONS OF THE NORTH
COUNTRY. LOWS FRIDAY NIGHT ARE EXPECTED TO DROP DOWN TO THE TEENS
EAST OF LAKE ONTARIO AND INTERIOR SECTIONS EAST OF LAKE ERIE TO THE
UPPER GENESEE VALLEY AND SOUTHERN PORTIONS OF THE FINGER LAKES.
ALONG THE LAKE PLAINS OF ERIE AND ONTARIO TEMPS SHLD DROP TO THE
LOWER 20S.

THE HIGH OVER QUEBEC AND THE NORTHEAST WILL KEEP DRY WEATHER OVER
THE AREA SATURDAY. IT WILL STILL BE CHILLY SATURDAY WITH HIGHS GENLY
IN THE LOW TO MID 40S, BUT UPPER 30S EAST OF LAKE ONTARIO.

ON SUNDAY, WILL KEEP FORECAST DRY AT THIS TIME AS HIGH PRESSURE OVER
EASTERN NEW YORK AND NEW ENGLAND MOVES EAST. LOW PRESSURE OVER THE
CENTRAL MISSISSIPPI VALLEY IS EXPECTED TO MOVE EAST. THE ECMWF KEEPS
PRECIP WITH THIS SYSTEM TO OUR WEST DURING THE DAY WHILE THE GFS IS
MORE PROGRESSIVE WITH THIS SYSTEM. AT THIS TIME WILL GO WITH HPC AND
ONLY KEEP SLGT CHC POPS IN GRIDS.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THROUGH THIS EVENING...HAVE HIGH CONFIDENCE IN VFR CONDITIONS. IT
APPEARS THAT THE GFS MODEL IS ON THE HIGH SIDE WITH ITS QPF
TONIGHT...WITH THE MAJORITY OF OTHER MODELS SUGGESTING IT IS
OVERDONE. THEREFORE...WILL LEAN AGAINST THE GFS MOS...CLOSER TO NAM
MOS FOR THE OVERNIGHT PERIOD. THIS DELAYS THE ONSET OF MVFR/IFR
CONDITIONS AS RAIN AND LOWER CIGS WILL EVENTUALLY SPREAD IN FROM THE
SW. MODEL DISCREPANCIES INCREASE UNCERTAINTY AFTER 06Z WITH THE
TIMING OF RAIN...AND INCREASING LOW LEVEL MOISTURE BENEATH A
STRENGTHENING INVERSION MAKING THE ONSET OF MVFR CIGS A CHALLENGE.

FOR MONDAY...GENERALLY EXPECT PRECIPITATION TO SPREAD FROM SW TO
NE...THOUGH UNCERTAINTY EXISTS IN INTENSITY AND TIMING. DO EXPECT
MVFR CONDITIONS TO LOWER TO IFR AS CIGS DROP WITH TIME IN THE NE
FLOW.

OUTLOOK...
MONDAY NIGHT...PREDOMINANTLY IFR IN RAIN.
TUESDAY...RAIN LIKELY...POSSIBLY MIXED WITH SNOW. PREDOMINANTLY
MVFR.
TUESDAY NIGHT...A CHANCE OF RAIN OR SNOW SHOWERS. VFR/MVFR.
WEDNESDAY THROUGH FRIDAY...MAINLY VFR.

&&

.MARINE...
FOLLOWING COORDINATION WITH CLEVELAND...WILL ISSUE THE FIRST SMALL
CRAFT ADVISORY OF THE SEASON FOR LAKE ERIE...SINCE THE MAJORITY OF
ICE ON THE LAKE HAS MELTED.

A NORTHEAST FLOW INCREASES LATE TONIGHT AND THROUGH MONDAY...AS LOW
PRESSURE LIFTS AND A FRONTAL BOUNDARY SITS JUST SOUTH OF THE LAKES.
TYPICALLY...WINDS WILL STRUGGLE TO MIX DOWN THIS TIME OF YEAR...BUT
WITH A COLD NORTHEAST FLOW...EXPECT NEUTRAL MIXING ACROSS THE WATERS
WITH AIR AND LAKE TEMPERATURE NEARLY EQUAL. 12Z NAM BUFKIT SHOWS A
FAIRLY STRONG INVERSION AT AROUND 2000 FT...WITH DECENT WINDS
BENEATH IT. WINDS ARE ACTUALLY ARE FORECAST TO BE STRONGER AT THE
SURFACE AT THE ONSET...WHICH IS REASONABLE GIVEN THE FRONTAL
BOUNDARY. GENERALLY EXPECT WINDS TO PICK UP MONDAY
MORNING...EVENTUALLY REACHING SOLD SMALL CRAFT CRITERIA MONDAY
AFTERNOON AND EVENING. EASTERN PORTIONS OF LAKE ONTARIO WILL BE
SOMEWHAT SHIELDED. WHILE A SMALL CRAFT ADVISORY MAY NEEDED IN THESE
LOCATIONS LATER...CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE NOW.

&&

.HYDROLOGY...
GENERALLY AROUND AN INCH OF RAIN IS EXPECTED TO FALL MONDAY THROUGH
TUESDAY. HOWEVER...THERE IS SOME MODEL DIFFERENCES...WITH SOME
UPSLOPING AND MESOSCALE FEATURES IN PLAY. SNOW PACK IS
MINIMAL...WITH GENERALLY ISOLATED AMOUNTS IN THE HIGHER ELEVATIONS
AND THE TUG HILL. THIS WILL LIMIT FLOOD POTENTIAL SOMEWHAT...WITH
SITE SPECIFIC RUNS FOR SEVERAL BUFFALO CREEKS SUGGESTING IT WOULD
TAKE AROUND AN INCH AND A HALF TO APPROACH FLOOD STAGE. SUSPECT
1.50+ WOULD CAUSE SLOWER RESPONDING RIVERS TO APPROACH BANKFULL AS
WELL. AT THIS TIME...QPF FORECASTS MAY BE ADJUSTED...SO THE
SITUATION BEARS SOME WATCHING...THOUGH AT THIS TIME RIVERS AND
CREEKS WILL MOST LIKELY REMAIN BELOW FLOOD STAGE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM MONDAY TO 2 AM EDT TUESDAY FOR
         LEZ040-041.
         SMALL CRAFT ADVISORY FROM 2 PM MONDAY TO 8 AM EDT
         TUESDAY FOR LOZ042>044.

&&

SYNOPSIS...JJP
NEAR TERM...APFFEL
SHORT TERM...JJP
LONG TERM...JJP
AVIATION...APFFEL
MARINE...APFFEL/JJP
Hazardous weather outlook, Mar 21, 3:39 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EDT SUN MAR 21 2010

NYZ001>008-010>014-019>021-085-221200-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
339 PM EDT SUN MAR 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AROUND AN INCH OF RAINFALL IS EXPECTED ACROSS MUCH OF THE REGION
MONDAY THROUGH TUESDAY. WITH THE MAJORITY OF SNOW ALREADY
MELTED...IT WILL PROBABLY TAKE MORE THAN THIS TO CAUSE RIVER
FLOODING. HOWEVER...WITH INHERENT UNCERTAINTY IN PRECIPITATION
FORECASTS AT THIS TIME FRAME...ADJUSTMENTS ARE POSSIBLE. SO WHILE
FLOODING IS NOT ANTICIPATED BASED ON THE CURRENT FORECAST...THERE
IS A CHANCE OF MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-221200-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
339 PM EDT SUN MAR 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

Nearby

Small Craft Advisories in New York, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.